Last reply 5 days ago
Continue with Tysabri?

I got my first infusion of Tysabri last month. I have felt absolutely horrible. I throw up at least once a week, always have a headache, am exhausted, and just generally feel really sick. This is the first drug I tried, hoping it would make things better for at least a year or two. However, I feel like I’ve poisoned myself. Does this get better or am I just one of the unlucky ones that feels horrible on this drug?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

There are no categories assigned yet.

brando
1 week ago

you should consult your MS nurse and Neuro soon rather than later, I have never had any symptoms from tysabri. But if it makes you feel I’ll maybe it’s not the treatment for you.

all the best

Brando.


mamawals
1 week ago

Thanks @brando. I’m glad it’s been a good experience for you. Everything I read before I took it mirrored your experience, which is why I was surprised how poorly I’ve felt. Do you know if they vary the dosage by weight? I’m a smaller female and sometimes I do feel that one-dose-fits-all medications hit me harder than they would, say, my husband who is literally twice as big as me.


mamawals
1 week ago

@stumbler, do you know why my post was reported for inappropriate content? What did I write that’s objectionable? Thank you.


stumbler
1 week ago

@mamawals , I think this is an error. Leave it with me and I’ll find an answer.


mamawals
1 week ago

I’m bumping this post since it was mistakenly taken off line for a bit. Does anyone know, if I experience side effects after my first infusion with Tysabri if those side effects are likely to continue or abate? I know Tecfidera has side effects that can go away after a couple months. Does anyone know if that’s true for Tysabri? I’m trying to decide whether to continue with this. Thank you!


brando
1 week ago

I dont think they vary the dose at least here in Australia every person I have run into has had the same dose of amount

Although they changed the dosage rate roughly 3 years into the treatment for me as I have not had any side effects.

so I can go home a little sooner it only shaves 10 minutes off but it’s better than nothing.


stumbler
1 week ago

@mamawals , I would say that the first infusion is a bit of a “shock to the system”, so your body would need to adjust to accommodate this new “intrusion”.

Have you managed to speak to your medical team, or the infusion center, yet?


gijs
6 days ago

I’ve had 5 infusions, zero side effects (headache after the infusion for a couple of hours, but that’s it), and I’ve enjoyed plenty of benefits. I would consult a medical specialist, just to be sure.


dvtrv
6 days ago

@mamawals

Hi,

I had 73 infusions without side affects other than being much better than without.

Sorry to hear you’ve had a bad experience with your first dose of Tysabri.

I’ve no recommended or suggestions as had great experience for the last 7 years.

Good luck 🤞


mamawals
6 days ago

I have tried calling my MS nurse but I can never get ahold her so I saw my GP twice because I got a sinus infection and my eyes were pink, and I just generally felt really exhausted, had boughts of dizziness, nausea, horrendous splitting headache, diarrhea, and intermittent numbness and tingling. I realize I may have caught a cold around the same time but I’ve never had a cold make me feel that horrible. It’s the worst I have ever felt in my life. The fact that my MS nurse has never called me back, and that my GP seems to have never heard of Tysabri also makes me worried that if I ever did develop PML absolutely no one would worry until I was hospitalized or dead. I don’t know, I thought I was OK with the risks of this medication but with basically no medical support maybe I’m not?


stumbler
6 days ago

@mamawals , it’s infuriating when you can’t access the support you need that should be available. GPs do their best, but with the best will in the world, they cannot be aware of every single drug for every single condition.

It would seem that you need to see your Neurologist, to discuss this post-treatment care and support. You should at least be aware of the regular monitoring, to mitigate the risks associated with Tysabri, e.g. PML.

There’s a factsheet about Tysabri at the end of the following webpage, which you might find useful:-

https://www.mssociety.org.uk/care-and-support/resources-and-publications/publications-search/natalizumab-tysabri

It’s unfortunate that you have had this sinus problem. MS can be hard enough on its own, but add in a general run-of-the-mill infection and everything becomes somewhat intolerable.

Do you get the annual flu vaccine, to afford you some protection? It is recommended for MSers as a vulnerable condition, as any infection can cause a temporary flare of our MS symptoms.


sarah_irwin
5 days ago

Hi,
I am currently taking Tysabri and sinus problems are a known side effect. I felt unwell from the start , increased anxiety, increased pain and generally feeling a bit unwell. I am JCV + and worry after every infusion. My neurologist assures me that i am monitored and if theres any risk of PML the drug will be stopped immediately. He also said that he wouldnt want me to be on it beyond 2 years.
For me, ive been waiting for that wonderful feeling others report whilst on Tysabri but that just hadnt happened for me. Nevertheless I have continued with the treatment for now because to be honest im now worried about any rebound effect when i stop. My MRI’s don’t show any activity but my symptoms are worsening. To be honest, I think the treatment has come too late for me as my first symptom was 22 years ago. I believe the earlier this treatment is started the better the outcome. I do hope you get some support and advice from your MS nurse/ neurologist soon as I know that the majority of people have really good outcomes with Tysabri.
Sarah


mamawals
5 days ago

@stumbler, thank you for the link. Yes, I got my flu vaccine this year and am up all my vaccinations.

@sarah_irwin, I didn’t realize sinus problems are a side effect of Tysabri. I’ve always had sinus problems. Every fall I get a sinus infection and I’m lucky if it doesn’t last until June. I’m also JCV positive but my neurologist recommended Tysabri or Ocrevus because so much activity showed up on the last two MRIs. I was really hoping Tysabri would make me feel great and stop MS for a couple years but I don’t think I’m OK with the PML risk if it’s going to make me sick and harder to tell if I’m developing PML. Im going to make an appointment with my neipuroligist to discuss. Which I’m sure will take months, plus another couple months for insurance to approve a new treatment…


sarah_irwin
5 days ago

@mamawals I feel exactly the same. I hope you soon get the answers you need and can transition to another treatment as soon as possible to give you peace of mind.


nutshell88
5 days ago

Hmm i wonder how you accepted such a hard and risky treatment as a first long term treatment you’re daignosed this year arent you

You are a really brave person 😉
I hope you feel better next time

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.